MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610135
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the suture were not attached to the angio-seal device.The patient was stable and the pulses were good.Additional information was received on (b)(6) 2018: it was reported that they were treating peripheral vascular disease.The doctor said when he went to pull back the device he noted the suture was not attached.The doctor quickly grabbed the suture and manually tightened it down.Hemostasis was successfully achieved by the angio-seal once the doctor manually tightened it.There was no reported blood loss.The procedure was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One 8fr angio-seal evolution was received for product evaluation.The carrier tube assembly was returned properly mated with the hemostasis sheath.No accessory components were returned with the device.The device was visually inspected.The tamping tube was not exposed, and no suture was visible outside the mated carrier tube assembly and hemostasis sheath.The color bands were visible indicating the carrier tube assembly and hemostasis sheath were in the full rear lock position, and the button was stiff indicating the gearbox assembly was in the distal position.The upper handle was removed which confirmed the location of the gearbox assembly and the rack had advanced from its initial manufacturing position.Microscopic visualization revealed no suture was tethered or wound around the spool.The device was then manipulated, and the suture stake was removed from its initial position.The suture stake's outer diameter was measured to be 0.057" and the length was measured to be 0.1065" which confirmed to meet manufactures specifications.The inner diameter of the suture hole was measured to be 0.061" using pin gauges which aligned with the specification of 0.062".The complaint can be confirmed for suture detachment as no suture was returned with the device.No suture was present attached or on the spool and the suture stake was found to be within specification.A definitive cause of the suture detachment could not be determined.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key7642068
Report Number2243441-2018-00074
Device Sequence Number11217168
Product Code MGB
UDI-Device Identifier00389701011776
UDI-Public00389701011776
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberC610135
Device Lot Number6214119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer07/23/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1